Alert archive / North Carolina / Beach Hazards Statements in 2015
Beach Hazards Statement 8, NWS Newport/Morehead City, NC
NWS Newport/Morehead City, NC issued this beach hazards statement at May 10, 2015, 11:32 AM EDT. It was in force for 32 hr.
The area
The counties it named.
The facts
- Issued
- May 10, 2015, 11:32 AM EDT (15:32 UTC)
- Expired
- May 11, 2015, 8:00 PM EDT
- In force
- 32 hr
- Issued by
- NWS Newport/Morehead City, NC
The text
As transmitted, in the capitals the NWS used until 2016.
389 WHUS42 KMHX 101532 CFWMHX URGENT - IMMEDIATE BROADCAST REQUESTED COASTAL HAZARD MESSAGE FOR NORTH CAROLINA NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC 1132 AM EDT SUN MAY 10 2015 ...HIGH RISK OF RIP CURRENTS AND ROUGH SURF FOR AREA BEACHES SOUTH OF CAPE HATTERAS... .TROPICAL STORM ANA WILL CONTINUE TO DRIFT NORTHWARD THROUGH NORTH CAROLINA TODAY. PERSISTENT ONSHORE WINDS AND SWELL ENERGY WILL LEAD TO A HIGH RISK OF RIP CURRENTS WITH ROUGH SURF AND DANGEROUS SHOREBREAK. MINOR BEACH EROSION WILL BE POSSIBLE FOR AREAS SOUTH OF CAPE HATTERAS. NCZ103-104-110000- /O.CAN.KMHX.SU.Y.0008.000000T0000Z-150511T0000Z/ /O.NEW.KMHX.BH.S.0008.150510T1532Z-150511T0000Z/ OUTER BANKS DARE-OUTER BANKS HYDE- 1132 AM EDT SUN MAY 10 2015 ...BEACH HAZARDS STATEMENT IN EFFECT UNTIL 8 PM EDT THIS EVENING FOR BEACHES SOUTH OF CAPE HATTERAS... ...HIGH SURF ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN NEWPORT/MOREHEAD CITY HAS ISSUED A BEACH HAZARDS STATEMENT FOR BEACHES SOUTH OF CAPE HATTERAS...WHICH IS IN EFFECT UNTIL 8 PM EDT THIS EVENING. THE HIGH SURF ADVISORY HAS BEEN CANCELLED. * HAZARDS...HIGH THREAT OF RIP CURRENTS AND ROUGH SURF. * LOCATION...ALL BEACHES SOUTH OF CAPE HATTERAS. * TIMING AND TIDES...THE MOST LIKELY TIME FOR STRONG RIP CURRENTS TO OCCUR IS A FEW HOURS EITHER SIDE OF LOW TIDE. LOW TIDE WILL BE AROUND 7 PM EDT SUNDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... RIP CURRENTS ARE POWERFUL CHANNELS OF WATER FLOWING QUICKLY AWAY FROM SHORE...WHICH OCCUR MOST OFTEN AT LOW SPOTS OR BREAKS IN THE SANDBAR AND IN THE VICINITY OF STRUCTURES SUCH AS GROINS...JETTIES AND PIERS. HEED THE ADVICE OF LIFEGUARDS AND THE BEACH PATROL. PAY ATTENTION TO FLAGS AND POSTED SIGNS POSTED NEAR BEACH ACCESS POINTS AND LIFEGUARD STATIONS. IF YOU BECOME CAUGHT IN A RIP CURRENT...DO NOT PANIC. REMAIN CALM AND BEGIN TO SWIM PARALLEL TO SHORE. ONCE YOU ARE AWAY FROM THE FORCE OF THE RIP CURRENT...BEGIN TO SWIM BACK TO THE BEACH. DO NOT ATTEMPT TO SWIM DIRECTLY AGAINST A RIP CURRENT...SINCE IT CAN EXHAUST AND EVEN KILL THE STRONGEST SWIMMER. SHORE BREAK OCCURS WHEN WAVES BREAK DIRECTLY ON THE BEACH. THE MOST COMMON INJURIES WITH STRONG SHORE BREAK ARE NECK AND BACK INJURIES...WHICH MOST OFTEN OCCUR WHEN THE POWERFUL SURF THROWS A SWIMMER OR SURFER HEAD FIRST INTO THE BOTTOM. IT IS EXTREMELY IMPORTANT TO PROTECT YOUR HEAD AND NECK WHENEVER YOU ARE IN BREAKING WAVES BY KEEPING YOUR HANDS IN FRONT OF YOU AT ALL TIMES. && $$ NCZ095-098-110000- /O.NEW.KMHX.BH.S.0008.150510T1532Z-150511T0000Z/ CARTERET-ONSLOW- 1132 AM EDT SUN MAY 10 2015 ...BEACH HAZARDS STATEMENT IN EFFECT UNTIL 8 PM EDT THIS EVENING... THE NATIONAL WEATHER SERVICE IN NEWPORT/MOREHEAD CITY HAS ISSUED A BEACH HAZARDS STATEMENT...WHICH IS IN EFFECT UNTIL 8 PM EDT THIS EVENING. * HAZARDS...HIGH THREAT OF RIP CURRENTS AND ROUGH SURF. * LOCATION...ALL BEACHES * TIMING AND TIDES...THE MOST LIKELY TIME FOR STRONG RIP CURRENTS TO OCCUR IS A FEW HOURS EITHER SIDE OF LOW TIDE. LOW TIDE WILL BE AROUND 7 PM EDT SUNDAY. * SURF HEIGHT...5 TO 7 FEET PRECAUTIONARY/PREPAREDNESS ACTIONS... RIP CURRENTS ARE POWERFUL CHANNELS OF WATER FLOWING QUICKLY AWAY FROM SHORE...WHICH OCCUR MOST OFTEN AT LOW SPOTS OR BREAKS IN THE SANDBAR AND IN THE VICINITY OF STRUCTURES SUCH AS GROINS...JETTIES AND PIERS. HEED THE ADVICE OF LIFEGUARDS AND THE BEACH PATROL. PAY ATTENTION TO FLAGS AND POSTED SIGNS POSTED NEAR BEACH ACCESS POINTS AND LIFEGUARD STATIONS. IF YOU BECOME CAUGHT IN A RIP CURRENT...DO NOT PANIC. REMAIN CALM AND BEGIN TO SWIM PARALLEL TO SHORE. ONCE YOU ARE AWAY FROM THE FORCE OF THE RIP CURRENT...BEGIN TO SWIM BACK TO THE BEACH. DO NOT ATTEMPT TO SWIM DIRECTLY AGAINST A RIP CURRENT...SINCE IT CAN EXHAUST AND EVEN KILL THE STRONGEST SWIMMER. SHORE BREAK OCCURS WHEN WAVES BREAK DIRECTLY ON THE BEACH. THE MOST COMMON INJURIES WITH STRONG SHORE BREAK ARE NECK AND BACK INJURIES...WHICH MOST OFTEN OCCUR WHEN THE POWERFUL SURF THROWS A SWIMMER OR SURFER HEAD FIRST INTO THE BOTTOM. IT IS EXTREMELY IMPORTANT TO PROTECT YOUR HEAD AND NECK WHENEVER YOU ARE IN BREAKING WAVES BY KEEPING YOUR HANDS IN FRONT OF YOU AT ALL TIMES. && $$
3 follow-up statements
884 WHUS42 KMHX 102034 CFWMHX URGENT - IMMEDIATE BROADCAST REQUESTED COASTAL HAZARD MESSAGE FOR NORTH CAROLINA NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC 434 PM EDT SUN MAY 10 2015 ...HIGH RISK OF RIP CURRENTS AND ROUGH SURF FOR AREA BEACHES SOUTH OF CAPE HATTERAS THROUGH MONDAY... .THE REMNANTS OF TROPICAL STORM ANA WILL GRADUALLY LIFT NORTHEAST ACROSS EASTERN NORTH CAROLINA TONIGHT...AND THEN NORTH OF THE AREA MONDAY. PERSISTENT ONSHORE WINDS AND SWELL ENERGY WILL LEAD TO A HIGH RISK OF RIP CURRENTS WITH ROUGH SURF AND DANGEROUS SHOREBREAK. MINOR BEACH EROSION WILL BE POSSIBLE FOR AREAS SOUTH OF CAPE HATTERAS. NCZ095-098-103-104-111000- /O.EXT.KMHX.BH.S.0008.000000T0000Z-150512T0000Z/ CARTERET-ONSLOW-OUTER BANKS DARE-OUTER BANKS HYDE- 434 PM EDT SUN MAY 10 2015 ...BEACH HAZARDS STATEMENT NOW IN EFFECT THROUGH MONDAY EVENING... * HAZARDS...HIGH THREAT OF RIP CURRENTS AND ROUGH SURF. * LOCATION...ALL BEACHES SOUTH OF CAPE HATTERAS. * TIMING AND TIDES...THE MOST LIKELY TIME FOR STRONG RIP CURRENTS TO OCCUR IS A FEW HOURS EITHER SIDE OF LOW TIDE. LOW TIDE WILL BE AROUND 7 PM EDT THIS EVENING...AND 8 AM EDT MONDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... RIP CURRENTS ARE POWERFUL CHANNELS OF WATER FLOWING QUICKLY AWAY FROM SHORE...WHICH OCCUR MOST OFTEN AT LOW SPOTS OR BREAKS IN THE SANDBAR AND IN THE VICINITY OF STRUCTURES SUCH AS GROINS... JETTIES AND PIERS. HEED THE ADVICE OF LIFEGUARDS AND THE BEACH PATROL. PAY ATTENTION TO FLAGS AND POSTED SIGNS POSTED NEAR BEACH ACCESS POINTS AND LIFEGUARD STATIONS. IF YOU BECOME CAUGHT IN A RIP CURRENT...DO NOT PANIC. REMAIN CALM AND BEGIN TO SWIM PARALLEL TO SHORE. ONCE YOU ARE AWAY FROM THE FORCE OF THE RIP CURRENT...BEGIN TO SWIM BACK TO THE BEACH. DO NOT ATTEMPT TO SWIM DIRECTLY AGAINST A RIP CURRENT...SINCE IT CAN EXHAUST AND EVEN KILL THE STRONGEST SWIMMER. SHORE BREAK OCCURS WHEN WAVES BREAK DIRECTLY ON THE BEACH. THE MOST COMMON INJURIES WITH STRONG SHORE BREAK ARE NECK AND BACK INJURIES...WHICH MOST OFTEN OCCUR WHEN THE POWERFUL SURF THROWS A SWIMMER OR SURFER HEAD FIRST INTO THE BOTTOM. IT IS EXTREMELY IMPORTANT TO PROTECT YOUR HEAD AND NECK WHENEVER YOU ARE IN BREAKING WAVES BY KEEPING YOUR HANDS IN FRONT OF YOU AT ALL TIMES. && $$
714 WHUS42 KMHX 110835 CFWMHX URGENT - IMMEDIATE BROADCAST REQUESTED COASTAL HAZARD MESSAGE FOR NORTH CAROLINA NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC 435 AM EDT MON MAY 11 2015 ...HIGH RISK OF RIP CURRENTS AND ROUGH SURF FOR AREA BEACHES SOUTH OF CAPE HATTERAS TODAY... .THE REMNANTS OF TROPICAL STORM ANA WILL GRADUALLY LIFT NORTHEAST OF THE AREA THIS AFTERNOON. PERSISTENT ONSHORE WINDS AND SWELL ENERGY WILL LEAD TO A HIGH RISK OF RIP CURRENTS WITH ROUGH SURF AND DANGEROUS SHOREBREAK. MINOR BEACH EROSION WILL BE POSSIBLE FOR AREAS SOUTH OF CAPE HATTERAS. NCZ095-098-103-104-112000- /O.CON.KMHX.BH.S.0008.000000T0000Z-150512T0000Z/ CARTERET-ONSLOW-OUTER BANKS DARE-OUTER BANKS HYDE- 435 AM EDT MON MAY 11 2015 ...BEACH HAZARDS STATEMENT REMAINS IN EFFECT THROUGH THIS EVENING... * HAZARDS...HIGH THREAT OF RIP CURRENTS AND DANGEROUS 5 TO 7 FOOT SHORE BREAK SOUTH OF HATTERAS. * LOCATION...ALL BEACHES SOUTH OF CAPE HATTERAS. * TIMING AND TIDES...THE MOST LIKELY TIME FOR STRONG RIP CURRENTS TO OCCUR IS A FEW HOURS EITHER SIDE OF LOW TIDE. LOW TIDE WILL BE AROUND AND 8 AM EDT AND 8 PM EDT TODAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... RIP CURRENTS ARE POWERFUL CHANNELS OF WATER FLOWING QUICKLY AWAY FROM SHORE...WHICH OCCUR MOST OFTEN AT LOW SPOTS OR BREAKS IN THE SANDBAR AND IN THE VICINITY OF STRUCTURES SUCH AS GROINS... JETTIES AND PIERS. HEED THE ADVICE OF LIFEGUARDS AND THE BEACH PATROL. PAY ATTENTION TO FLAGS AND POSTED SIGNS POSTED NEAR BEACH ACCESS POINTS AND LIFEGUARD STATIONS. IF YOU BECOME CAUGHT IN A RIP CURRENT...DO NOT PANIC. REMAIN CALM AND BEGIN TO SWIM PARALLEL TO SHORE. ONCE YOU ARE AWAY FROM THE FORCE OF THE RIP CURRENT...BEGIN TO SWIM BACK TO THE BEACH. DO NOT ATTEMPT TO SWIM DIRECTLY AGAINST A RIP CURRENT...SINCE IT CAN EXHAUST AND EVEN KILL THE STRONGEST SWIMMER. SHORE BREAK OCCURS WHEN WAVES BREAK DIRECTLY ON THE BEACH. THE MOST COMMON INJURIES WITH STRONG SHORE BREAK ARE NECK AND BACK INJURIES...WHICH MOST OFTEN OCCUR WHEN THE POWERFUL SURF THROWS A SWIMMER OR SURFER HEAD FIRST INTO THE BOTTOM. IT IS EXTREMELY IMPORTANT TO PROTECT YOUR HEAD AND NECK WHENEVER YOU ARE IN BREAKING WAVES BY KEEPING YOUR HANDS IN FRONT OF YOU AT ALL TIMES. && $$
007 WHUS42 KMHX 111947 CFWMHX URGENT - IMMEDIATE BROADCAST REQUESTED COASTAL HAZARD MESSAGE FOR NORTH CAROLINA NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC 347 PM EDT MON MAY 11 2015 ...HIGH RISK OF RIP CURRENTS AND ROUGH SURF FOR AREA BEACHES SOUTH OF CAPE HATTERAS THIS AFTERNOON AND EARLY EVENING... .THE REMNANTS OF TROPICAL STORM ANA WILL GRADUALLY LIFT NORTHEAST OF THE AREA THIS AFTERNOON. PERSISTENT ONSHORE WINDS AND SWELL ENERGY WILL LEAD TO A HIGH RISK OF RIP CURRENTS WITH ROUGH SURF AND DANGEROUS SHOREBREAK. NCZ095-098-103-104-120000- /O.CON.KMHX.BH.S.0008.000000T0000Z-150512T0000Z/ CARTERET-ONSLOW-OUTER BANKS DARE-OUTER BANKS HYDE- 347 PM EDT MON MAY 11 2015 ...BEACH HAZARDS STATEMENT REMAINS IN EFFECT UNTIL 8 PM EDT THIS EVENING... * HAZARDS...HIGH THREAT OF RIP CURRENTS. * LOCATION...ALL BEACHES SOUTH OF CAPE HATTERAS. * TIMING AND TIDES...THE MOST LIKELY TIME FOR STRONG RIP CURRENTS TO OCCUR IS A FEW HOURS EITHER SIDE OF LOW TIDE. LOW TIDE WILL BE AROUND 8 PM EDT THIS EVENING. PRECAUTIONARY/PREPAREDNESS ACTIONS... RIP CURRENTS ARE POWERFUL CHANNELS OF WATER FLOWING QUICKLY AWAY FROM SHORE...WHICH OCCUR MOST OFTEN AT LOW SPOTS OR BREAKS IN THE SANDBAR AND IN THE VICINITY OF STRUCTURES SUCH AS GROINS... JETTIES AND PIERS. HEED THE ADVICE OF LIFEGUARDS AND THE BEACH PATROL. PAY ATTENTION TO FLAGS AND POSTED SIGNS POSTED NEAR BEACH ACCESS POINTS AND LIFEGUARD STATIONS. IF YOU BECOME CAUGHT IN A RIP CURRENT...DO NOT PANIC. REMAIN CALM AND BEGIN TO SWIM PARALLEL TO SHORE. ONCE YOU ARE AWAY FROM THE FORCE OF THE RIP CURRENT...BEGIN TO SWIM BACK TO THE BEACH. DO NOT ATTEMPT TO SWIM DIRECTLY AGAINST A RIP CURRENT...SINCE IT CAN EXHAUST AND EVEN KILL THE STRONGEST SWIMMER. SHORE BREAK OCCURS WHEN WAVES BREAK DIRECTLY ON THE BEACH. THE MOST COMMON INJURIES WITH STRONG SHORE BREAK ARE NECK AND BACK INJURIES...WHICH MOST OFTEN OCCUR WHEN THE POWERFUL SURF THROWS A SWIMMER OR SURFER HEAD FIRST INTO THE BOTTOM. IT IS EXTREMELY IMPORTANT TO PROTECT YOUR HEAD AND NECK WHENEVER YOU ARE IN BREAKING WAVES BY KEEPING YOUR HANDS IN FRONT OF YOU AT ALL TIMES. && $$
What forecasters said that day
The local office's own words before this beach hazards statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Newport/Morehead City, NC wrote its last area forecast discussion before this beach hazards statement went out at May 10, 9:30 AM EDT, 2 hours 2 minutes earlier.
Area forecast discussion, May 10, 9:30 AM EDT, 2 hours 2 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
930 AM EDT SUN MAY 10 2015
.SYNOPSIS...
TROPICAL STORM ANA IS MAKING LANDFALL NEAR MYRTLE BEACH EARLY
THIS MORNING. ANA WILL GRADUALLY WEAKEN AND MOVE NORTHWEST OVER
NORTHERN SOUTH CAROLINA TODAY...THEN LIFT NORTH INLAND FROM THE
COAST TONIGHT AND MONDAY. A COLD FRONT APPROACHES FROM THE
NORTHWEST TUESDAY AND MOVES OFFSHORE WEDNESDAY. HIGH PRESSURE WILL
THEN BUILD IN FROM THE NORTH THROUGH THE END OF THE WEEK.
&&
.NEAR TERM /THROUGH TODAY/...
AS OF 930 AM SUN...ONGOING FCST IN GOOD SHAPE. BAND OF HEAVY RAIN
PIVOTING THROUGH E NC THIS MORNING HAS PRECIP RATES APPROACHING 1
INCH PER HOUR PER KMHX 1 HPR. CONTINUED CATEGORICAL POPS WESTERN
HALF OF FA WITH HIGH LIKELY TO SCT ACROSS THE FAR EAST. COULD SEE
POCKETS OF SUNSHINE BREAK OUT BY THIS AFTERNOON AND THIS WOULD
EXACERBATE THE HEAVY RAIN THREAT AS ANY INC IN INSTABILITY WILL
AID IN CONVECTIVE SHOWER/TS COVERAGE LATER.
AS OF 725 AM SUNDAY...ISSUED FLOOD WATCH FOR SW TIER. RADAR AND
SATL SHOW GOOD BANDING OF SHRA/ISOLD TSRA DEVELOPING E OF ANA AND
THIS LOOKS TO TRAIN OVER SRN TIER. WITH PRECIP WTR VALUES
APPROACHING 2 INCHES VERY HEAVY DOWNPOURS GOOD BET WITH POTENTIAL
FOR SOME TRAINING AND POSSIBLE FOOD CONCERNS.
PREV DISC...TROPICAL STORM ANA IS MOVING ASHORE NEAR MYRTLE BEACH
EARLY THIS MORN. BANDS OF SHRA CONT TO ROTATE NW ACROSS THE SW
HALF OF REGION AND THAT TREND SHLD CONT THRU THE MORN AS ANA
SLOWLY MOVES NNW. LATER TODAY ANA WILL BEGIN TO TURN N BUT REMAIN
SW OF ERN NC. WITH HEATING EXPECT CVRG OF SHRA/ISOLATED TSRA TO
GRAD INCREASE ACROSS AREA...CONT TO HAVE POPS RANGING FROM
CATEGORICAL OVER SRN SECTION TO CHC NE. LOCALLY HEAVY RAIN LIKELY
WITH PRECIP WTR VALUES REACHING NEAR 2 INCHES SRN TIER. SO FAR
HAVE NOT SEEN ANY SIGN OF ORGANIZED ROTATION IN ANY OF THE CELLS
OR BANDS OF SHRA/ISOLD TSRA. LATER TODAY WITH SOME HEATING MAY SEE
SLIGHTLY BETTER CHC OF TORNADO AS AREA BEGINS TO GET IN RIGHT
FLANK OF THE CIRC...ESPCLY S. HIGH IN THE UPR 70S TO LOWER
80S...GUSTY SE WINDS SRN AREAS CLOSER TO TS ANA.
&&
.SHORT TERM /TONIGHT/...
AS OF 225 AM SUNDAY...ANA WILL GRAD WEAKEN BUT SHLD SEE WELL
DEFINED CIRC MOVE NNE NEAR OR JUST E OF I95 OVERNIGHT. EXPECT
NUMEROUS SHRA/ISOLATED TSRA TO CONT WITH LOCALLY HEAVY RAIN A GOOD
BET AS TROP MOISTURE STREAMS N OVER ERN NC. TORNADO CHCS WILL
INCREASE OVERNIGHT AS ERN NC WILL BE IN MOST FAVORABLE RIGHT FLANK
OF THE CIRC...INSTAB IS WEAK AND THIS MAY LIMIT THREAT SOMEWHAT
BUT CERTAINLY THERE WILL BE A CHC OF A TORNADO OR TWO WITH
FAVORABLE SHEAR OVER THE REGION. GUSTY MAINLY SE TO S WINDS
EXPECTED ESPCLY COAST WITH MILD LOWS IN THE UPR 60S TO LOWER 70S.
&&
.LONG TERM /MONDAY THROUGH SATURDAY/...
AS OF 329 AM SUN...REMNANTS OF TROPICAL STORM ANA WILL BE PUSHING
TOWARD THE NORTHEAST DURING THE DAY ON MONDAY. PRECIPITABLE WATERS
AROUND TWO INCHES COMBINED WITH ELEVATED CAPE AND GOOD DIRECTIONAL
/SPEED SHEAR WILL LEAD TO AN ACTIVE DAY WITH FLOODING AND ISOLATED
TORNADOES POSSIBLE.
UPPER TROUGH OVER THE CENTRAL PART OF THE COUNTRY WILL DRAG A COLD
FRONT TO NORTH CAROLINA ON TUESDAY. SOUTH SOUTHWESTERLY FLOW AHEAD
OF THE APPROACHING FRONT WILL CONTINUE THE CHANCE OF THUNDERSTORM
ACTIVITY ON TUESDAY WITH HIGH TEMPERATURES IN THE UPPER 80S. FRONT
EXPECTED TO EXIT OFF THE COAST ON WEDNESDAY MORNING WITH
PRECIPITATION CHANCES ENDING.
HIGH PRESSURE WILL BUILD OVER THE AREA WITH HIGH TEMPERATURES
DROPPING A COUPLE OF CATEGORIES INTO THE UPPER 70S TO LOWER 80S
THROUGH THE REMAINDER OF THE WORK WEEK. MODELS HINTING AT A WEAK
FRONT MOVING THROUGH NORTH CAROLINA OVER THE WEEKEND WITH A SMALL
CHANCE OF RAIN ASSOCIATED WITH IT.
&&
.AVIATION /14Z SUNDAY THROUGH THURSDAY/...
SHORT TERM /THROUGH 12Z MONDAY/...
AS OF 658 AM SUN...MVFR/IFR CONDITIONS OVER EASTERN NORTH CAROLINA
TAFS THIS MORNING AS CENTER OF TROPICAL STORM ANA MOVES ONSHORE NEAR
THE SOUTH CAROLINA/NORTH CAROLINA BORDER. RAIN BANDS BRINGING
REDUCED VIS/CIGS THIS MORNING. WILL SEE MORE STEADY RAIN STARTING IN
THE AFTERNOON AS ANA MOVES SLOWLY NORTH. WILL CONTINUE SUBVFR
CONDITIONS THROUGH THE FORECAST PERIOD ASSOCIATED WITH ANA.
LONG TERM /MON THROUGH THURSDAY/...
AS OF 346 AM SUN...REMNANTS OF TROPICAL STORM ANA WILL BE MOVING
THROUGH THE EASTERN NORTH CAROLINA TAF SITES ON MONDAY WITH
WIDSPREAD SUB VFR CONDITIONS EXPECTED THROUGH THE DAY. HEAVY
RAIN...STRONG WINDS...AND SEVERE WEATHER WITH TORNADOES A
POSSIBILITY. LLWS AND CROSS WIND ALSO EXPECTED.
ANA WILL EXIT THE AREA MONDAY NIGHT WITH IMPROVING CONDITIONS. A
FRONT WILL APPROACH THE AREA WITH SUBVFR CONDITIONS POSSIBLE TUESDAY
AND TUESDAY EVENING AHEAD OF THE FRONT IN RAIN AND LOW CLOUDS. VFR
CONDITIONS EXPECTED THROUGH THE REMAINDER OF THE FORECAST PERIODS
WITH HIGH PRESSURE OVER THE AREA.
&&
.MARINE...
SHORT TERM /THROUGH TONIGHT/...
AS OF 625 AM SUNDAY...NO SIGNIF CHANGES TO FCST. STRONG SE WINDS
WILL CONT OVER SRN TIER TODAY AS TS ANA MOVES ONSHORE THIS MORNING
AND CONT TO MOVE NNW INLAND THIS AFTN. THESE STRONG ONSHORE WINDS
WILL LEAD TO SEAS OF 10 TO 13 FEET SRN TIER CLOSE TO TS ANA.
WINDS WILL BE MUCH WEAKER AS HEAD N WITH SPEEDS MAINLY 10 TO 15
KTS TODAY AND SEAS 3 TO 5 FT OVR NRN WTRS. THE STRONG ONSHORE
FLOW WILL KEEP SURF ROUGH OVER BEACHES FROM HAT S. ANA OR ITS
REMNANTS WILL LIFT NNE TONIGHT INLAND FROM THE COAST. WINDS WILL
DIMINISH A BIT SRN TIER AS ANA WEAKENS...HOWEVER SPEEDS SHLD
INCREASE ACROSS CNTRL AND NRN TIER TO THE E OF THE CIRC...HAVE
STARTED SCA FOR PAMLICO SOUND AND NRN CSTL WTRS LATER THIS
EVENING. SEAS WILL SUBSIDE TO 7 TO 9 FEET S OVERNIGHT AND BUILD TO
5 TO 7 FEET FAR N.
LONG TERM /MON THROUGH THURSDAY/...
AS OF 350 AM SUN...SMALL CRAFT ADVISORY CONDITIONS EXPECTED MONDAY
AS REMNANTS OF TROPICAL STORM ANA MOVE NORTH THROUGH NORTH CAROLINA.
DEPENDING ON HOW DEEP THE LOW GETS...MAY SEE GALE CONDITIONS
REALIZED DURING THE DAY. SEAS EXPECTED TO BE 8 TO 10 FEET.
CONDITIONS MAY BRIEFLY DROP BELOW SMALL CRAFT ADVISORY CRITERIA
TUESDAY MORNING. HOWEVER AN APPROACHING COLD FRONT WILL TIGHTEN THE
GRADIENT AGAIN FOR SMALL CRAFT POSSIBLE BY LATE TUESDAY. FRONT WILL
MOVE THROUGH THE WATERS WEDNESDAY WITH HIGH PRESSURE BUILDING IN
THROUGH THE REMAINDER OF THE FORECAST PERIOD.
&&
.HYDROLOGY...
FLOOD WATCH ISSUED THROUGH MON MORNING AS BANDS OF HEAVY SHOWERS
PIVOT ACROSS E NC THROUGH TONIGHT. THE HEAVIER SHOWERS WILL
PRODUCE RAIN RATES OF 1 INCH/HOUR OR HIGHER. WILL HAVE TO MONITOR
FOR POTENTIAL EXPANSION OF THE FLOOD WATCH FURTHER EAST LATER ON
ACCORDING TO RADAR TRENDS AND MOVEMENT OF REMNANTS OF ANA.
&&
.MHX WATCHES/WARNINGS/ADVISORIES...
NC...HIGH SURF ADVISORY UNTIL 8 PM EDT THIS EVENING FOR NCZ103-104.
FLOOD WATCH THROUGH MONDAY MORNING FOR NCZ090>093-095-098.
TROPICAL STORM WARNING FOR NCZ095-098.
MARINE...SMALL CRAFT ADVISORY FROM 11 PM THIS EVENING TO 6 AM EDT
TUESDAY FOR AMZ135.
SMALL CRAFT ADVISORY UNTIL 8 PM EDT TUESDAY FOR AMZ152-154.
SMALL CRAFT ADVISORY UNTIL 2 PM EDT TUESDAY FOR AMZ156.
TROPICAL STORM WARNING FOR AMZ158.
SMALL CRAFT ADVISORY FROM 11 PM THIS EVENING TO 7 AM EDT
TUESDAY FOR AMZ150.
&&
SYNOPSIS...RF
NEAR TERM...RF/TL
SHORT TERM...RF
LONG TERM...CCG
AVIATION...CCG
MARINE...CCG/RF
HYDROLOGY...TL/RFHazardous weather outlook, May 10, 7:06 AM EDT, 4 hours 26 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC 706 AM EDT SUN MAY 10 2015 NCZ029-044>047-079>081-094-111115- MARTIN-PITT-WASHINGTON-TYRRELL-MAINLAND DARE-GREENE-BEAUFORT- MAINLAND HYDE-PAMLICO- 706 AM EDT SUN MAY 10 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN NORTH CAROLINA. .DAY ONE...TODAY AND TONIGHT. TROPICAL STORM ANA WILL MOVE INLAND SOUTH OF THE AREA TODAY THEN WEAKEN AND LIFT NORTH INLAND FROM THE COAST TONIGHT. LOCALLY HEAVY RAIN AND ISOLATED TORNADOES WILL BE POSSIBLE...ESPECIALLY TONIGHT. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. THE REMNANTS OF TROPICAL STORM ANA WILL CONTINUE TO LIFT NORTH OF THE AREA MONDAY. LOCALLY HEAVY RAIN AND ISOLATED TORNADOES WILL BE POSSIBLE. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. NCZ104-111115- OUTER BANKS HYDE- 706 AM EDT SUN MAY 10 2015 ...HIGH SURF ADVISORY IN EFFECT UNTIL 8 PM EDT THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN NORTH CAROLINA. .DAY ONE...TODAY AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. HIGH SURF ADVISORY. TROPICAL STORM ANA WILL MOVE INLAND SOUTH OF THE AREA TODAY THEN WEAKEN AND LIFT NORTH INLAND FROM THE COAST TONIGHT. LOCALLY HEAVY RAIN AND ISOLATED TORNADOES WILL BE POSSIBLE...ESPECIALLY TONIGHT. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. THE REMNANTS OF TROPICAL STORM ANA WILL CONTINUE TO LIFT NORTH OF THE AREA MONDAY. LOCALLY HEAVY RAIN AND ISOLATED TORNADOES WILL BE POSSIBLE. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. NCZ103-111115- OUTER BANKS DARE- 706 AM EDT SUN MAY 10 2015 ...HIGH SURF ADVISORY IN EFFECT UNTIL 8 PM EDT THIS EVENING... ...MODERATE RIP CURRENT RISK IN EFFECT THROUGH THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN NORTH CAROLINA. .DAY ONE...TODAY AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. HIGH SURF ADVISORY. MODERATE RIP CURRENT RISK. TROPICAL STORM ANA WILL MOVE INLAND SOUTH OF THE AREA TODAY THEN WEAKEN AND LIFT NORTH INLAND FROM THE COAST TONIGHT. LOCALLY HEAVY RAIN AND ISOLATED TORNADOES WILL BE POSSIBLE...ESPECIALLY TONIGHT. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. THE REMNANTS OF TROPICAL STORM ANA WILL CONTINUE TO LIFT NORTH OF THE AREA MONDAY. LOCALLY HEAVY RAIN AND ISOLATED TORNADOES WILL BE POSSIBLE. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. NCZ095-098-111115- CARTERET-ONSLOW- 706 AM EDT SUN MAY 10 2015 ...FLOOD WATCH IN EFFECT THROUGH MONDAY MORNING... ...TROPICAL STORM WARNING IN EFFECT... THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN NORTH CAROLINA. .DAY ONE...TODAY AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. FLOOD WATCH. TROPICAL STORM WARNING. TROPICAL STORM ANA WILL MOVE INLAND SOUTH OF THE AREA TODAY THEN WEAKEN AND LIFT NORTH INLAND FROM THE COAST TONIGHT. GUSTY SOUTHEAST WINDS ARE EXPECTED TODAY...ESPECIALLY ALONG THE COAST. LOCALLY HEAVY RAIN AND ISOLATED TORNADOES WILL BE POSSIBLE...ESPECIALLY TONIGHT. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. FLOOD WATCH. TROPICAL STORM WARNING. THE REMNANTS OF TROPICAL STORM ANA WILL CONTINUE TO LIFT NORTH OF THE AREA MONDAY. LOCALLY HEAVY RAIN AND ISOLATED TORNADOES WILL BE POSSIBLE. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. NCZ090>093-111115- DUPLIN-LENOIR-JONES-CRAVEN- 706 AM EDT SUN MAY 10 2015 ...FLOOD WATCH IN EFFECT THROUGH MONDAY MORNING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN NORTH CAROLINA. .DAY ONE...TODAY AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. FLOOD WATCH. TROPICAL STORM ANA WILL MOVE INLAND SOUTH OF THE AREA TODAY THEN WEAKEN AND LIFT NORTH INLAND FROM THE COAST TONIGHT. LOCALLY HEAVY RAIN AND ISOLATED TORNADOES WILL BE POSSIBLE...ESPECIALLY TONIGHT. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. FLOOD WATCH. THE REMNANTS OF TROPICAL STORM ANA WILL CONTINUE TO LIFT NORTH OF THE AREA MONDAY. LOCALLY HEAVY RAIN AND ISOLATED TORNADOES WILL BE POSSIBLE. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
The office that day
Everything else NWS Newport/Morehead City, NC issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 10, 4:23 AM EDT | Special Weather Statement | MHX | Jones | 52 min |
| May 10, 7:04 AM EDT | Flood Watch | MHX | Duplin, Jones, Lenoir | 22 hr |
| May 10, 4:39 PM EDT | Special Weather Statement | MHX | Jones, Onslow | 51 min |
| May 10, 4:49 PM EDT | Special Marine Warning | MHX | 41 min | |
| May 10, 5:37 PM EDT | Special Weather Statement | MHX | Craven, Jones, Pitt | 53 min |
| May 10, 5:46 PM EDT | Tornado Warning | MHX | Greene, Lenoir | 11 min |
Nearby
Beach Hazards Statements in North Carolina, 2015Every beach hazards statement in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.